Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 53, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 19, 2013, 4:23 PM CDT for Cannon County, Rutherford County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2013, 4:23 PM CDT (21:23 UTC)
- Expired
- May 19, 2013, 4:45 PM CDT
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cannon County, TN, Rutherford County, TN
The radar
The Nashville radar (KOHX), 61 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2791 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
295 WUUS54 KOHX 192123 SVROHX TNC015-149-192145- /O.NEW.KOHX.SV.W.0053.130519T2123Z-130519T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 423 PM CDT SUN MAY 19 2013 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE... CENTRAL CANNON COUNTY IN MIDDLE TENNESSEE... * UNTIL 445 PM CDT * AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS 7 MILES NORTHWEST OF WOODBURY...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WOODBURY... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A STURDY BUILDING NOW. && LAT...LON 3579 8629 3589 8627 3586 8590 3573 8599 TIME...MOT...LOC 2123Z 290DEG 13KT 3591 8612 $$ TB12
1 follow-up statement
176
WWUS54 KOHX 192139
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
439 PM CDT SUN MAY 19 2013
TNC149-192149-
/O.CAN.KOHX.SV.W.0053.000000T0000Z-130519T2145Z/
RUTHERFORD TN-
439 PM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RUTHERFORD COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT THE
WARNED AREA.
LAT...LON 3577 8619 3588 8617 3588 8614 3586 8590
3573 8599
TIME...MOT...LOC 2139Z 290DEG 13KT 3589 8605
$$
TNC015-192145-
/O.CON.KOHX.SV.W.0053.000000T0000Z-130519T2145Z/
CANNON TN-
439 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CANNON
COUNTY UNTIL 445 PM CDT...
AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTH OF WOODBURY...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
WOODBURY AND READYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3577 8619 3588 8617 3588 8614 3586 8590
3573 8599
TIME...MOT...LOC 2139Z 290DEG 13KT 3589 8605
$$
TB12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:55 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 19, 1:55 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 155 PM CDT SUN MAY 19 2013 .DISCUSSION...CONVECTION EAST OF I-65 REALLY STARTING TO BACK- BUILD THE LAST FEW VOLUME SCANS, AND MAY BEGIN TO AFFECT THE NASHVILLE METRO AREA IF THE CURRENT TREND CONTINUES MUCH LONGER. THE 18Z LAPS SOUNDING FOR BNA SHOWS CONTINUED DESTABILIZATION, WITH A LIFTED INDEX OF -11.6 AND CAPE OF 4012 J/KG. HOWEVER, THE WARMEST TEMPERATURES ARE BEING OBSERVED IN AREAS FARTHER WEST WHERE PARTIAL CLEARING HAS ALLOWED FOR DIRECT SUN. BUT DRIER AIR PENETRATING FROM THE WEST HAS ALSO GREATLY REDUCED THE CHANCE FOR CONVECTION IN THESE AREAS. LOOK FOR THE DRIER AIR TO CONTINUE WORKING ITS WAY EASTWARD SO THAT ALL OF MIDDLE TENNESSEE SHOULD BE RAIN-FREE LATER TONIGHT. TEMPERATURES TOMORROW AND TUESDAY WILL APPROACH 90 DEGREES IN SOME AREAS, JUST IN TIME FOR THE NEXT ACTIVE WEATHER SYSTEM TO BRING MORE PRECIPITATION AND SLIGHTLY COOLER TEMPERATURE. BOTH THE GFS AND ECMWF ARE IN GOOD AGREEMENT BRINGING A COLD FRONT THROUGH MIDDLE TENNESSEE ON WEDNESDAY, WITH A SECOND E-W ORIENTED FRONT DROPPING INTO MIDDLE TENNESSEE THURSDAY NIGHT OR FRIDAY MORNING. SPC IS KEEPING ITS SEVERE WEATHER RISK AREAS WEST OF MIDDLE TENNESSEE THROUGH DAY 3, WITH NOTHING SHOWING UP IN THEIR EXTENDED OUTLOOK, EITHER. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 89 69 89 / 05 10 05 30 CLARKSVILLE 67 88 68 87 / 05 10 10 40 CROSSVILLE 62 84 64 84 / 20 10 10 20 COLUMBIA 68 89 69 90 / 10 05 05 30 LAWRENCEBURG 67 89 67 89 / 05 05 05 20 WAVERLY 68 89 69 88 / 10 05 05 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, May 19, 5:01 AM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT SUN MAY 19 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-201015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA TODAY. AN ISOLATED STRONG TO SEVERE STORM IS POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH SOME OF THE SLOWER MOVING STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY INTO WEDNESDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS FRONT AND A FEW STORMS COULD BE STRONG TO SEVERE. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JOHNSTONE
In the hours before
Special weather statement, May 19, 3:36 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CDT SUN MAY 19 2013
TNZ063-078-192100-
CANNON-WARREN-
336 PM CDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR CANNON AND WARREN COUNTIES...
AT 326 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM EAST OF WOODBURY...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CENTERTOWN.
PENNY SIZE HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VERY HEAVY RAIN IS ALSO EXPECTED WITH THIS STORM.
LAT...LON 3579 8609 3592 8597 3586 8589 3584 8589
3585 8585 3581 8580 3565 8585
TB12Special weather statement, May 19, 3:45 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 345 PM CDT SUN MAY 19 2013 TNZ077>079-192115- COFFEE-GRUNDY-WARREN- 345 PM CDT SUN MAY 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...GRUNDY AND WARREN COUNTIES... AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF MANCHESTER...MOVING EAST AT 20 MPH. SOME LOCATIONS IN THE PATH INCLUDE HILLSBORO...VIOLA...ALTAMONT... GRUETLI-LAAGER AND BEERSHEBA SPRINGS. SMALL HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3563 8563 3536 8559 3532 8597 3562 8600 TB12
Local storm report, May 19, 4:00 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM HAIL HERMITAGE 36.20N 86.62W
05/19/2013 E0.88 INCH DAVIDSON TN TRAINED SPOTTER
0130 PM FLASH FLOOD NW CROSSVILLE 35.95N 85.04W
05/19/2013 CUMBERLAND TN EMERGENCY MNGR
EMERGENCY MANAGER REPORTS ROAD CLOSURES COUNTY WIDE.
ALSO 2 HOUSES WERE INDUNDATED BY 6 TO 8 INCHES OF FLOOD
WATERS IN DOWNTOWN CROSSVILLE.
0204 PM HAIL SE SMITHVILLE 35.96N 85.82W
05/19/2013 E1.00 INCH DE KALB TN TRAINED SPOTTER
ESPOTTER REPORT OF 1 INCH HAIL IN SMITHVILLE.
0253 PM HAIL 5 N MCMINNVILLE 35.76N 85.78W
05/19/2013 E1.00 INCH WARREN TN FACEBOOK
FACEBOOK REPORT OF 1 INCH DIAMETER HAIL IN THE FAULKER
SPRINGS AREA JUST SOUTH OF GREEN HILL.
&&
EVENT NUMBER OHX1300410 OHX1300411 OHX1300412 OHX1300413
31Local storm report, May 19, 4:13 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
413 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL 5 E MCMINNVILLE 35.69N 85.69W
05/19/2013 E1.00 INCH WARREN TN TRAINED SPOTTER
ESPOTTER REPORT OF QUARTER SIZE HAIL JUST EAST OF
MCMINNVILLE.
&&
EVENT NUMBER OHX1300414
31Local storm report, May 19, 4:14 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
414 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM HAIL HERMITAGE 36.20N 86.62W
05/19/2013 E0.88 INCH DAVIDSON TN TRAINED SPOTTER
0130 PM FLASH FLOOD NW CROSSVILLE 35.95N 85.04W
05/19/2013 CUMBERLAND TN EMERGENCY MNGR
EMERGENCY MANAGER REPORTS ROAD CLOSURES COUNTY WIDE.
ALSO 2 HOUSES WERE INDUNDATED BY 6 TO 8 INCHES OF FLOOD
WATERS IN DOWNTOWN CROSSVILLE.
0204 PM HAIL SE SMITHVILLE 35.96N 85.82W
05/19/2013 E1.00 INCH DE KALB TN TRAINED SPOTTER
ESPOTTER REPORT OF 1 INCH HAIL IN SMITHVILLE.
0234 PM HAIL 5 E MCMINNVILLE 35.69N 85.69W
05/19/2013 E1.00 INCH WARREN TN TRAINED SPOTTER
ESPOTTER REPORT OF QUARTER SIZE HAIL JUST EAST OF
MCMINNVILLE.
0253 PM HAIL 5 N MCMINNVILLE 35.76N 85.78W
05/19/2013 E1.00 INCH WARREN TN FACEBOOK
FACEBOOK REPORT OF 1 INCH DIAMETER HAIL IN THE FAULKER
SPRINGS AREA JUST SOUTH OF GREEN HILL.
&&
EVENT NUMBER OHX1300410 OHX1300411 OHX1300412 OHX1300414 OHX1300413
31Local storm report, May 19, 4:17 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 10 NE MURFREESBORO 35.96N 86.27W
05/19/2013 E1.00 INCH RUTHERFORD TN TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED IN MILTON.
&&
EVENT NUMBER OHX1300415
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:29 AM CDT | Special Weather Statement | OHX | Maury | 31 min |
| May 19, 4:00 AM CDT | Special Weather Statement | OHX | Marshall | 30 min |
| May 19, 4:11 AM CDT | Special Weather Statement | OHX | Cumberland | 34 min |
| May 19, 4:15 AM CDT | Special Weather Statement | OHX | Robertson | 45 min |
| May 19, 4:48 AM CDT | Special Weather Statement | OHX | Wilson | 42 min |
| May 19, 5:13 AM CDT | Special Weather Statement | OHX | Rutherford, Wilson | 47 min |
| May 19, 5:57 AM CDT | Special Weather Statement | OHX | Smith, Trousdale, Wilson | 48 min |
| May 19, 6:18 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 42 min |
| May 19, 6:34 AM CDT | Special Weather Statement | OHX | Sumner | 26 min |
| May 19, 8:48 AM CDT | Special Weather Statement | OHX | Robertson, Sumner | 42 min |
| May 19, 10:07 AM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 38 min |
| May 19, 11:01 AM CDT | Special Weather Statement | OHX | Cumberland, Fentress, Overton | 44 min |
| May 19, 11:28 AM CDT | Flash Flood Warning | OHX | Cumberland, Fentress, Overton, Putnam | 3 hr |
| May 19, 12:33 PM CDT | Special Weather Statement | OHX | White | 42 min |
| May 19, 12:36 PM CDT | Special Weather Statement | OHX | White | 39 min |
| May 19, 1:06 PM CDT | Special Weather Statement | OHX | Van Buren, White | 54 min |
| May 19, 1:15 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 45 min |
| May 19, 1:52 PM CDT | Flash Flood Warning | OHX | Cannon, Cumberland, DeKalb, Van Buren, Warren, White | 4 hr |
| May 19, 2:08 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 37 min |
| May 19, 2:23 PM CDT | Flash Flood Warning | OHX | Cumberland | 4 hr |
| May 19, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 32 min |
| May 19, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 21 min |
| May 19, 3:14 PM CDT | Special Weather Statement | OHX | Grundy | 31 min |
| May 19, 3:36 PM CDT | Special Weather Statement | OHX | Cannon | 24 min |
| May 19, 3:45 PM CDT | Special Weather Statement | OHX | Grundy | 30 min |
| May 19, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 27 min |
| May 19, 3:56 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 34 min |
| May 19, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 33 min |
| May 19, 4:43 PM CDT | Special Weather Statement | OHX | Cannon | 32 min |
| May 19, 4:48 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.